MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.No corrective action.Monitoring and trending this type of event.Linked mdrs: 2029214-2019-00639, 2029214-2019-00640, 2029214-2019-00641, 2029214-2019-00642, 2029214-2019-00643.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil did not detach from the microcatheter.However, after replacing the coil, the procedure was completed without issue.The anatomy was reported to have been normal.2 to 3 detach attempts were made the instant detacher and 2 to 3 detachments were made via the manual method.Issues occurred prior to the detachment attempts.No damage was noted on the removed pushwire.The devices were prepared and used per the ifu.Ancillary devices include a progreat microcatheter.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information.G4.Date manufacturer received - additional information.G7.Type of report - additional information.H2.Follow-up type - additional information.H3.Device evaluation, device returned - additional information.H6.Evaluation codes - additional information, device evaluation.H10.Additional manufacturer narrative - additional information, device evaluation the concerto coil (model: nv-2-8-helix lot: a699776) was returned for analysis.There was no instant detacher, microcatheter, or accessories returned with the device.The actuator interface was securely attached to the coupler tube.No damages or irregularity was observed with the actuator interface, positive load indicator, coupler tube, break indicator, and crimps.There are no indications of any mechanical or manual detachment attempts at these locations.Bends were found along the length of the pushwire.The concerto implant coil was found still attached to the pushwire but damaged and stretched.The coin was found to be present and pushed up against the lumen stop; with the shield coil present and intact.A mechanical detachment attempt was performed using an in-house instant detacher which was unsuccessful in detaching the implant coil.A manual detachment attempt was performed by breaking the break indicator and pulling back the release wire.This was also unsuccessful in detaching the implant coil as resistance was encountered with the release wire.Under microscope, the jacket was removed, and the release wire was pulled back to successfully release the implant coil with no resistance.Based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached, however, the cause cannot be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8745737
Report Number2029214-2019-00642
Device Sequence Number14094751
Product Code KRD
UDI-Device Identifier00847536013346
UDI-Public00847536013346
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model NumberNV-2-8-HELIX
Device Lot NumberA699776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1